Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
171 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What causes forgetfulness after taking Tegretol and Topamax?

My son is 42 he has taken medication for seizures all his life. He takes topamax and tegretol now. It seems to me the last year or so he seems to be forgetful and is always looking for the right word. He has been out of w ork for a year so I don t know if this is related as in stress. He has also begin to be paranoid that people are trying to get rid of him and that people have hacked into is phone.
Thu, 30 Jul 2020
Report Abuse
General & Family Physician 's  Response
Hello,

Your son has past history of having seizures. He has been taking Tegreto and Topamax since long. Now, he is developing symptoms of forgetfulness, confusion, etc. Side effects of long term use of medicines like topamax can cause memory problems, trouble sleeping, forgetfulness, trouble concentrating, dizziness, depression, mood changes, etc.

Long term side effects of tegretol may also cause tiredness, exhaustion, stress, problems with memory, etc. You are suggested to get your son clinically examined by your treating doctor. Inform him about the developing symptoms so that the doses of the medicines can be monitored or replaced by medications that suit him better.

Take care. Hope I have answered your question. Let me know if I can assist you further.

Regards,
Dr. Nupur K., General & Family Physician
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


What causes forgetfulness after taking Tegretol and Topamax?

Hello, Your son has past history of having seizures. He has been taking Tegreto and Topamax since long. Now, he is developing symptoms of forgetfulness, confusion, etc. Side effects of long term use of medicines like topamax can cause memory problems, trouble sleeping, forgetfulness, trouble concentrating, dizziness, depression, mood changes, etc. Long term side effects of tegretol may also cause tiredness, exhaustion, stress, problems with memory, etc. You are suggested to get your son clinically examined by your treating doctor. Inform him about the developing symptoms so that the doses of the medicines can be monitored or replaced by medications that suit him better. Take care. Hope I have answered your question. Let me know if I can assist you further. Regards, Dr. Nupur K., General & Family Physician